Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 7, NWS Hanford, CA

December 24, 2017

NWS Hanford, CA issued this red flag warning at Dec 24, 2017, 2:56 AM PST. It took effect at Dec 24, 2017, 3:48 AM PST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 2:56 AM PST (10:56 UTC)
In effect from
Dec 24, 2017, 3:48 AM PST
Expired
Dec 25, 2017, 10:42 AM PST
In force
31 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

940 
WWUS86 KHNX 241056
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
256 AM PST Sun Dec 24 2017

...Red Flag Warning for the Tulare County Mountains and Kern 
County Mountains in effect through this evening for low humidity.

.Prolonged periods of single digit humidities will continue 
across the mountains through this evening above 3000 feet.

CAZ295-297-241900-
/O.NEW.KHNX.FW.W.0007.171224T1100Z-171225T0600Z/
Kern County Mountains-Tulare County Mountains-
256 AM PST Sun Dec 24 2017

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297...

The National Weather Service in Hanford has issued a Red Flag
Warning, which is in effect until 10 PM PST this evening. 

* AFFECTED AREA...Fire weather zone 295. Fire weather zone 297.

* WIND...Light terrain driven winds less than 10 percent.

* HUMIDITY...Poor recoveries in combination with humidities
  expected to be less than 10 percent through this evening. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. The combinatoin of very dry
  fuels and prolonged single digit humiidites will increase the
  potential for high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

jdb
5 follow-up statements
721 
WWUS86 KHNX 241150 CCA
RFWHNX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Hanford CA
350 AM PST Sun Dec 24 2017

...Red Flag Warning for the Tulare County Mountains and Kern 
County Mountains in effect through this evening for low humidity.

.Prolonged periods of single digit humidities will continue 
across the mountains through this evening above 3000 feet.

CAZ295-297-241900-
/O.COR.KHNX.FW.W.0007.171224T1148Z-171225T0600Z/
Kern County Mountains-Tulare County Mountains-
350 AM PST Sun Dec 24 2017

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297...

The National Weather Service in Hanford has issued a Red Flag
Warning, which is in effect until 10 PM PST this evening. 

* AFFECTED AREA...Fire weather zone 295. Fire weather zone 297.

* WIND...Light terrain driven winds less than 10 mph.

* HUMIDITY...Poor overnight recoveries in combination with 
  humidities expected to be less than 10 percent through this 
  evening. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. The combination of very dry
  fuels and prolonged single digit humidities will increase the
  potential for high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

jdb
430 
WWUS86 KHNX 241850
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1050 AM PST Sun Dec 24 2017

...Red Flag Warning for the Tulare County Mountains and Kern
County Mountains remains in effect through this evening for low 
humidity.

.Prolonged periods of single digit humidities will continue
across the mountains through this evening above 3000 feet.

CAZ295-297-250600-
/O.CON.KHNX.FW.W.0007.000000T0000Z-171225T0600Z/
Kern County Mountains-Tulare County Mountains-
1050 AM PST Sun Dec 24 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND
297...

* AFFECTED AREA...Fire weather zone 295. Fire weather zone 297.

* WIND...Light terrain driven winds less than 10 mph.

* HUMIDITY...Poor overnight recoveries in combination with 
  humidities expected to be less than 10 percent through this 
  evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. The combination of very 
  dry fuels and prolonged single digit humidities will increase 
  the potential for high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DS
791 
WWUS86 KHNX 250405
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
805 PM PST Sun Dec 24 2017

...Red Flag Warning for the Tulare County Mountains and Kern
County Mountains now in effect through early Monday evening for 
low humidity...

.Prolonged periods of single digit humidities will continue
across the mountains through early Monday evening above 3000 
feet.

CAZ295-297-251100-
/O.EXT.KHNX.FW.W.0007.000000T0000Z-171226T0200Z/
Kern County Mountains-Tulare County Mountains-
805 PM PST Sun Dec 24 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PST MONDAY FOR VERY
LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297...

* AFFECTED AREA...Fire weather zone 295 and Fire weather zone 
  297.

* WIND...Light terrain driven winds less than 10 mph.

* HUMIDITY...Poor overnight recoveries in combination with
  humidities expected to be at or less than 10 percent through 
  early Monday evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. The combination of very 
  dry fuels and prolonged single digit humidities will increase 
  the potential for high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Molina
511 
WWUS86 KHNX 251037
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
237 AM PST Mon Dec 25 2017

...Red Flag Warning for the Tulare County Mountains and Kern
County Mountains remains in effect through early Monday evening 
for low humidity...

.Prolonged periods of single digit humidities will continue
across the mountains through early Monday evening above 3000 
feet.

CAZ295-297-251845-
/O.CON.KHNX.FW.W.0007.000000T0000Z-171226T0200Z/
Kern County Mountains-Tulare County Mountains-
237 AM PST Mon Dec 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING
FOR VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 295 AND 297...

* AFFECTED AREA...Fire weather zone 295 and Fire weather zone 
  297. 

* WIND...Light terrain driven winds less than 10 mph.

* HUMIDITY...Poor overnight recoveries in combination with 
  humidities expected to be at or less than 10 percent through 
  early Monday evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. The combination of very 
  dry fuels and prolonged single digit humidities will increase 
  the potential for high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DCH
497 
WWUS86 KHNX 251842
RFWHNX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hanford CA
1042 AM PST Mon Dec 25 2017

CAZ295-297-251945-
/O.CAN.KHNX.FW.W.0007.000000T0000Z-171226T0200Z/
Kern County Mountains-Tulare County Mountains-
1042 AM PST Mon Dec 25 2017

...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITY FOR FIRE
WEATHER ZONES 295 AND 297...

The National Weather Service in Hanford has cancelled the Red
Flag Warning for the Kern County Mountains and the southeast
portion of the Tulare County Mountains.

Humidities are expected to continue to slowly rise this afternoon
and evening, and significant recovery is expected tonight as the
very dry airmass that was prevalent for the past few days moves 
east of the area.

$$

DS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Dec 23, 2:10 PM PST, 12 hours 46 minutes earlier.

Area forecast discussion, Dec 23, 2:10 PM PST, 12 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
210 PM PST Sat Dec 23 2017

.SYNOPSIS...High pressure over the region for the next week will
provide slightly above normal high temperatures and slightly
below normal lows across the central California interior. A weak
disturbance will bring a slight chance of showers across high
Sierra near Yosemite Sunday night. Late night and early morning
patchy fog in the San Joaquin Valley is possible next week.

&&

.DISCUSSION...Upper ridge centered off the CA coast keeping dry
conditions over our area today with a dry northwest flow aloft
prevailing. High clouds continue to override the ridge and spread
into central CA. The high clouds which have been present since
Friday inhibited fog from developing in the San Joaquin Valley
this morning and also kept minimum temperatures in the San Joaquin
Valley 3-6 DEG F above yday and preventing a repeat of Friday
morning's hard freeze. Temperatures across our area are currently
running 2-4 DEG F above yday at most locations with winds
remaining light at most locations. The main weather concern is the
low daytime humidities and poor recoveries in the mountains.
Particularly in Kern County which fire dangers remain abnormally
high for December.

WRF indicating the ridge will shift inland tonight and Sunday
resulting in a continued warming trend or our area. RH progs are
indicating upper level moisture will continue to override the
ridge and spread into central CA tonight so once again high
clouds will inhibit widespread fog development in the San Joaquin
Valley. A weak upper shortwave is progged to push through Norcal
on Sunday Night. This system might provide for enough lift for a
few higher elevation snow showers over the Southern Sierra Nevada
near Yosemite Park on Christmas Eve.

Another ridge is progged to build off the CA coast on Christmas
Day and amplify on Tuesday. The medium range models are in fairly
good agreement in keeping the amplified ridge off the CA coast
through the end of next week with a dry northwest flow prevailing
over Central CA with RH progs indicating very little moisture. As
a result, mainly clear skies will prevail across our area for the
majority of next week with the exception of areas of late night
and morning fog in the San Joaquin Valley. Seasonably cool
temperatures can be expected at night with slightly above normal
maximum temperatures during the day.

&&

.AVIATION...In the San Joaquin Valley, areas of MVFR visibilities
in haze with local IFR/LIFR visibilities in mist and fog from 06z
through 18z Sunday. Otherwise, VFR conditions will prevail over
the Central CA interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...On Sunday December 24 2017... Unhealthy for
sensitive groups in Fresno... Kings... Madera... Merced and
Tulare Counties. Fireplace/Wood Stove Burning Status is: No
Burning Unless Registered in Fresno... Kern... Kings... Madera...
Merced and Tulare Counties. Further information is available at
Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...NONE.

&&

public...DS
avn/fw...Andersen
synopsis...DS

weather.gov/hanford

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.